MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINUOUS FLUSH

MEDOS INTERNATIONAL SARL PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINUOUS FLUSH
Model Number 606-S255FX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Preliminary photo images of the complaint device were captured by the j&j japan affiliates.The pre-shipment photos were reviewed by the product analysis lab team.Based on the pre-shipment photos provided, it can be observed that the device was compressed at 5mm from the distal end.A white substance was also observed on the the inner wall at the tip.No other damages were observed on the photos.The pre-shipment photos also included photos of the 4.0mm x 23mm enterprise® 2 vascular reconstruction device.An opaque substance could be observed inside the introducer.No other damages were noted.Further investigation will be performed when the device is returned for analysis.A review of manufacturing documentation associated with this lot (30296215) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 150cm x 5cm prowler select plus microcatheter (606s255fx / 30296215) was delivered to the internal carotid artery tip, the 0.012-inch glidewire® gt guidewire (terumo) was used without any issue.Then the 4.0mm x 23mm enterprise® 2 vascular reconstruction device (enc402300 / 11157431) was advanced and an attempt to deploy the stent was made, but there was strong resistance when the stent was at approximately 5 cm from the distal end of the microcatheter.The physician made several attempts, but the issue was not resolved.Another 4.0mm x 23mm enterprise® 2 stent from the same lot was used but the issue was not resolved.The 150cm x 5cm prowler select plus microcatheter was replaced with another microcatheter and the replacement stent was delivered and implanted at the target site without any issue.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).E.1: initial reporter phone: (b)(6).[additional information]: the healthcare professional reported that during the procedure, the 150cm x 5cm prowler select plus microcatheter (606s255fx / 30296215) was delivered to the internal carotid artery tip, the 0.012-inch glidewire® gt guidewire (terumo) was used without any issue.Then the 4.0mm x 23mm enterprise® 2 vascular reconstruction device (enc402300 / 11157431) was advanced and an attempt to deploy the stent was made, but there was strong resistance when the stent was at approximately 5 cm from the distal end of the microcatheter.Continuous flush was maintained through the microcatheter.The physician made several attempts, but the issue was not resolved.Another 4.0mm x 23mm enterprise® 2 stent from the same lot was used but the issue was not resolved.The 150cm x 5cm prowler select plus microcatheter was replaced with another microcatheter and the replacement stent was delivered and implanted at the target site without any issue.The reported issue did not result in any procedural delay.There was no report of any patient adverse event or complication.Updated sections: e.1, e.3, g.4, g.7, h.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on (b)(6) 2020.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: d.10, g.4, g.7, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the procedure, the 150cm x 5cm prowler select plus microcatheter (606s255fx / 30296215) was delivered to the internal carotid artery tip, the 0.012-inch glidewire® gt guidewire (terumo) was used without any issue.Then the 4.0mm x 23mm enterprise® 2 vascular reconstruction device (enc402300 / 11157431) was advanced and an attempt to deploy the stent was made, but there was strong resistance when the stent was at approximately 5 cm from the distal end of the microcatheter.Continuous flush was maintained through the microcatheter.The physician made several attempts, but the issue was not resolved.Another 4.0mm x 23mm enterprise® 2 stent from the same lot was used but the issue was not resolved.The 150cm x 5cm prowler select plus microcatheter was replaced with another microcatheter and the replacement stent was delivered and implanted at the target site without any issue.The reported issue did not result in any procedural delay.There was no report of any patient adverse event or complication.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: preliminary photo images of the complaint device were captured by the j&j japan affiliates.The pre-shipment photos were reviewed by the product analysis lab team.Based on the pre-shipment photos provided, it can be observed that the device was compressed at 5mm from the distal end.A white substance was also observed on the inner wall at the tip.No other damages were observed on the photos.The pre-shipment photos also included photos of the 4.0mm x 23mm enterprise® 2 vascular reconstruction device.An opaque substance could be observed inside the introducer.No other damages were noted.The non-sterile 150cm x 5cm prowler select plus microcatheter was received contained in a pouch.Visual inspection was performed.The distal tip of the device was observed compressed.No other damage was noted.Dimensional measurements were taken.The inner diameter (id) and the outer diameter (od) of prowler select plus microcatheter were were measured and were confirmed to be within specifications.Hub id =.0215¿; specification:.021¿ minimum.Distal id =.0215¿; specification:.021¿ minimum.Actual microcatheter od (45cm from distal end) = 0.0348¿; specification: max.0.0375¿.A review of manufacturing documentation associated with this lot (30296215) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the procedure, the 4.0mm x 23mm enterprise® 2 stent was advanced into the prowler select plus microcatheter and an attempt to deploy the stent was made but there was strong resistance encountered at approximately 5cm from the distal end of the microcatheter.The stentpc-000661670 was then replaced but the same issue was encountered.The procedure was completed when the prowler select plus microcatheter was replaced and the replacement stent was delivered and implanted with the replacement microcather.The reported issue is confirmed based on the observation made during visual inspection of the returned device.During visual inspection it was observed that the distal tip of the returned device was compressed.This is consistent with the reported issue documented in the complaint.The exact cause of the compressed distal tip observed cannot be conclusively determined, however, it is likely due to applied force during the procedural handling of the device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.4, g.7, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PROWLER SEL PLUS 150/5CM 45TIP
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ  CH-2400
MDR Report Key9813317
Report Number1226348-2020-00012
Device Sequence Number19525724
Product Code KRA
UDI-Device Identifier10886704028857
UDI-Public10886704028857
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number606-S255FX
Device Catalogue Number606S255FX
Device Lot Number30296215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer03/25/2020
03/26/2020
03/27/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date03/25/2020
03/26/2020
03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENTERPRISE2 4MMX23MM NO TIP.; GLIDEWIRE® GT GUIDEWIRE (TERUMO).